Format

Send to

Choose Destination
J Addict Med. 2017 May/Jun;11(3):239-240. doi: 10.1097/ADM.0000000000000303.

Case Report of Physiologic Phenibut Dependence Treated With a Phenobarbital Taper in a Patient Being Treated With Buprenorphine.

Author information

1
Healtheast, St. Paul (EB); and Family Medicine and Community Health, University of Minnesota, Minneapolis, MN (RL).

Abstract

: This case report describes the development of dependence to phenibut, a gamma-aminobutyric acid-receptor type B agonist, in a patient concurrently being treated with buprenorphine. The patient experienced withdrawal symptoms which were successfully treated with a phenobarbital taper based on a protocol to treat sedative use disorder. This case report provided an example of the development of a phenibut use disorder and also brought up a public health question of whether phenibut should therefore be officially classified and monitored.

PMID:
28441273
DOI:
10.1097/ADM.0000000000000303
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wolters Kluwer
Loading ...
Support Center